How the interaction occurs:
When these two medicines are taken together, your body may process the lidocaine more slowly.
What might happen:
There may be an increase in the beneficial effects and the toxic effects of your lidocaine.
What you should do about this interaction:
Tell your doctor if you have any dizziness, drowsiness, blurred vision, lightheadedness, slow heart rate, mood changes, or ringing in your ears.Your doctor may need to adjust the dose of your lidocaine, or exchange the cimetidine for another medicine.Make sure that your doctor knows all of the medicines that you are taking. Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Feely J, Wilkinson GR, Wood AJ. Reduction of liver blood flow and propranolol metabolism by cimetidine. N Engl J Med 1981 Mar 19; 304(12):692-5.
2.Knapp AB, Maguire W, Keren G, Karmen A, Levitt B, Miura DS, Somberg JC. The cimetidine-lidocaine interaction. Ann Intern Med 1983 Feb;98(2):174-7.
3.Patterson JH, Foster J, Powell JR, Cross R, Wargin W, Clark JL. Influence of a continuous cimetidine infusion on lidocaine plasma concentrations in patients. J Clin Pharmacol 1985 Nov-Dec;25(8):607-9.
4.Feely J, Guy E. Lack of effect of ranitidine on the disposition of lignocaine. Br J Clin Pharmacol 1983 Mar;15(3):378-9.
5.Robson RA, Wing LM, Miners JO, Lillywhite KJ, Birkett DJ. The effect of ranitidine on the disposition of lignocaine. Br J Clin Pharmacol 1985 Aug; 20(2):170-3.
6.Jackson JE, Bentley JB, Glass SJ, Fukui T, Gandolfi AJ, Plachetka JR. Effects of histamine-2 receptor blockade on lidocaine kinetics. Clin Pharmacol Ther 1985 May;37(5):544-8.
7.Abernethy DR, Schwartz JB, Todd EL. Lack of interaction between verapamil and cimetidine. Clin Pharmacol Ther 1985 Sep;38(3):342-9.
8.Kishikawa K, Namiki A, Miyashita K, Saitoh K. Effects of famotidine and cimetidine on plasma levels of epidurally administered lignocaine. Anaesthesia 1990 Sep;45(9):719-21.